MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-16-US
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory with a valve loaded in the capsule of the dcs, visual analysis showed the handle appeared intact.The device was received with the capsule fully closed and slightly over captured.The capsule appeared bent or bowed.The deployment knob appeared to retract and advance the capsule.The trigger moved to fully advanced and retracted positions and locked in place when released.The tip-retrieval mechanism appeared intact.The device was returned with the end cap/screw gear snap fit connected.Delamination was observed over the nitinol reinforcing frame along the full length of the capsule.On attempted retraction of the capsule via the rotation of the deployment knob, the valve deployed as expected.The inner member shaft and spindle hub appeared intact with no evidence of damage.The actuator separated once the valve was approx.80% deployed.Tab 3 was observed to have detached from the actuator.Tab 4 was observed to have a hairline crack at the point where the tab protrudes from the male actuator component.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Conduction disturbances and hypotension are known potential adverse effects per the device instructions for use (ifu).Hypotension is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.Factors that may impact the development of conduction disturbances include depth of implant, baseline conduction defects, and anatomical considerations.The dcs was returned to medtronic for analysis.Delamination was observed on the capsule, which typically occurs when the capsule is subjected to a bending force potentially after tracking through patient anatomy.The capsule was slightly overcaptured on to the catheter tip.The ifu cautions the user to ¿stop advancing the capsule once the gap to the catheter tip is closed.Advancing the capsule farther could damage the capsule¿.The capsule also appeared bowed, which may have been caused by the overcapture.The dcs was received with the handle intact, however on attempted retraction of the capsule, the actuator separated.The snap fit tabs of the actu ator were observed to be broken and damaged.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, at 60% deployment, the blue handle of the delivery catheter system (dcs) broke in half and the valve could not be recaptured.The patient became asystolic with no blood pressure.Cardiopulmonary resuscitation was initiated for four minutes and epinephrine was administered.The handle of the dcs was put back together and the valve was recaptured.The patient recovered; the dcs and valve were withdrawn from the patient and not used for implant.Subsequently, a new dcs was used to successfully implant a new valve.No adverse patient effects were reported.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22506441
Report Number2025587-2025-05009
Device Sequence Number18467373
Product Code NPT
UDI-Device Identifier00643169987210
UDI-Public(01)00643169987210(17)210428(10)0009716568
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model NumberENVPRO-16-US
Device Catalogue NumberENVPRO-16-US
Device Lot Number0009716568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight85 KG